Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 2, 1995, 1:00 PM CDT for Carson County, Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1995, 1:00 PM CDT (18:00 UTC)
- Expired
- Jun 2, 1995, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Carson County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 021801 FFWAMA TXC065-022000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 2 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...CARSON COUNTY AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS BETWEEN PANHANDLE AND SKELLYTOWN. RADAR RAINFALL ESTIMATES SUGGEST THAT NEARLY 4 INCHES HAS FALLEN ALONG HIGHWAY 207 NORTH OF PANHANDLE. THE STORMS WERE MOVING EAST AT 15 MILES AN HOUR. IN ADDITION...MORE THUNDERSTORMS WILL BE MOVING INTO THE COUNTY FROM NORTHEAST POTTER COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:00 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 2, 10:00 AM CDT, 3 hours before
FPUS3 KAMA 021435 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1000 AM CDT FRI JUN 02 1995 WILL BE BRIEF...ISOLATED THUNDERSTORMS STARTING AT 9 AM IN THE PANHANDLES. ZONES LOOK ON TRACK WILL PROBABLY GO WITH CATAGORICAL POPS FOR THE AFTERNOON IF STORMS KEEP DEVELOPING. UNSTABLE AIRMASS JUST WAITING FOR A TRIGGER. BOTH MODELS SHOW A STRONG VORT CENTER OVER THE PANHANDLES THIS AFTERNOON AND EVENING. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHEAST BRINGING MORE MOISTURE AND INCREASING STORM INFLOWS. .AMA...NONE. .OK...NONE. COPLEY
In the hours before
Special weather statement, Jun 2, 12:45 PM CDT, 15 minutes before
OKZ001>003-TXZ001>026-030500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 02 1995 THERE IS A MODREATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE SOUTHERN THIRD OF THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE EXTENDING FROM FARWELL TO AMARILLO TO CHILDRESS. ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISKE OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. A VERY MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS THE PANHANDLES THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA IS FORECAST TO BEGIN MOVING TOWARDS THE CENTRAL AND SOUTHERN ROCKIES THIS EVENING AND TONIGHT. AT THE SAME TIME...THE DRYLINE WAS LOCATED OVER EASTERN NEW MEXICO...GENERALLY EXTENDING FROM LAS VEGAS SOUTH TO WEST OF ROSWELL. THIS FEATURE IS EXPECTED TO MOVE SLOWLY EAST THIS AFTERNOON TO THE TEXAS/NEW MEXICO STATE LINE. THESE FEATURES WILL CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO TONIGHT. SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH MAY LEAD TO FLOODING OR FLASH FLOODING ANTICIPATED. IN ADDITION...ATMOSPHERIC WIND PROFILES ARE FORECAST TO BECOME MORE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON OR TONIGHT. ANDRADE
Special weather statement, Jun 2, 1:00 PM CDT, 0 minutes before
OKZ001>003-TXZ001>026-030500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 02 1995 THERE IS A MODREATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE SOUTHERN THIRD OF THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE EXTENDING FROM FARWELL TO AMARILLO TO CHILDRESS. ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISKE OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. A VERY MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS THE PANHANDLES THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA IS FORECAST TO BEGIN MOVING TOWARDS THE CENTRAL AND SOUTHERN ROCKIES THIS EVENING AND TONIGHT. AT THE SAME TIME...THE DRYLINE WAS LOCATED OVER EASTERN NEW MEXICO...GENERALLY EXTENDING FROM LAS VEGAS SOUTH TO WEST OF ROSWELL. THIS FEATURE IS EXPECTED TO MOVE SLOWLY EAST THIS AFTERNOON TO THE TEXAS/NEW MEXICO STATE LINE. THESE FEATURES WILL CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO TONIGHT. SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH MAY LEAD TO FLOODING OR FLASH FLOODING ANTICIPATED. IN ADDITION...ATMOSPHERIC WIND PROFILES ARE FORECAST TO BECOME MORE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON OR TONIGHT. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:52 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 68 min |
| Jun 2, 11:57 AM CDT | Severe Thunderstorm Warning | AMA | Childress | 63 min |
| Jun 2, 12:06 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 69 min |
| Jun 2, 1:03 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 28 min |
| Jun 2, 1:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 64 min |
| Jun 2, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 65 min |
| Jun 2, 5:49 PM CDT | Tornado Warning | AMA | Hartley | 56 min |
| Jun 2, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Swisher | 55 min |
| Jun 2, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Parmer | 46 min |
| Jun 2, 6:45 PM CDT | Tornado Warning | AMA | Parmer | 30 min |
| Jun 2, 6:50 PM CDT | Tornado Warning | AMA | Castro, Swisher | 40 min |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.